Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 160, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 25, 2008, 1:59 PM CDT for Calhoun County, Jersey County, Illinois. It took effect at May 25, 2008, 5:14 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 1:59 PM CDT (18:59 UTC)
- In effect from
- May 25, 2008, 5:14 PM CDT
- Expired
- May 28, 2008, 9:05 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Calhoun County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 25.38 ft at May 27, 2008, 7:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 251859
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT SUN MAY 25 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
THE ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
.THIS FLOOD WARNING IS A RESULT OF 2 INCH RAINFALL OVER THE AREA THIS
MORNING...
HEAVY RAINS CAN CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC013-083-261859-
/O.NEW.KLSX.FL.W.0160.080525T2214Z-080529T0000Z/
/HARI2.1.ER.080525T2214Z.080526T1800Z.080528T0000Z.NO/
159 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE ILLINOIS RIVER AT HARDIN.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM SUNDAY THE STAGE WAS 24.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND RISE TO
NEAR 25.4 FEET TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
STAGE BY TUESDAY EVENING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. LOWLAND FLOODING OF
UNPROTECTED AGRICULTURAL LAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/26 05/27 05/28 05/29 05/30
ILLINOIS RIVER
HARDIN 25 24.8 25.3 25.3 24.7 24.0 23.57 follow-up statements
000
WGUS83 KLSX 260318
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT SUN MAY 25 2008
...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER IN ILLINOIS...
ILLINOIS RIVER AT VALLEY CITY AFFECTING PIKE AND SCOTT COUNTIES
ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
.THIS FLOOD WARNING IS A RESULT OF HEAVY PRECIPITATION FROM MAY 7TH
TO MAY 15TH IN CONJUNCTION WITH THE HEAVY RAINFALL FROM TODAY AND UP
TO ONE INCH FORECAST IN THE NEXT 24 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
CONTINUE TO MONITOR THIS SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-171-270318-
/O.EXT.KLSX.FL.W.0012.000000T0000Z-080527T1200Z/
/VALI2.2.ER.080206T0251Z.080223T1600Z.080526T1200Z.NO/
1018 PM CDT SUN MAY 25 2008
...THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT VALLEY CITY
* UNTIL MONDAY EVENING.
* AT 9 PM SUNDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HOLD STEADY JUST ABOVE FLOOD
STAGE OVERNIGHT BEFORE FALLING BELOW FLOOD STAGE MONDAY MORNING.
$$
ILC013-083-270317-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-080528T1200Z/
/HARI2.1.ER.080526T0600Z.080526T1200Z.080527T1200Z.NO/
1018 PM CDT SUN MAY 25 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT HARDIN
* UNTIL TUESDAY EVENING.
* AT 9 PM SUNDAY THE STAGE WAS 24.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT
AND CREST JUST ABOVE FLOOD STAGE NEAR 25.1 FEET MONDAY. THE
RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. LOWLAND FLOODING OF
UNPROTECTED AGRICULTURAL LAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/26 05/27 05/28 05/29 05/30
ILLINOIS RIVER
VALLEY CITY 11 11.1 11.0 10.4 9.7 9.1 8.4
HARDIN 25 24.8 25.1 25.0 24.6 24.0 23.5000
WGUS83 KLSX 261718
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1217 PM CDT MON MAY 26 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
ILLINOIS RIVER AT VALLEY CITY AFFECTING PIKE AND SCOTT COUNTIES
ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
.THIS FLOOD WARNING TAKES INTO CONSIDERATION 1 TO 2 INCH RAINFALL IN
THE PAST 24 HOURS AND 0.75 IN THE NEXT 24 HOURS...
HEAVY RAIN CAN CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-171-271717-
/O.EXT.KLSX.FL.W.0012.000000T0000Z-080603T0300Z/
/VALI2.2.ER.080206T0251Z.080223T1600Z.080602T0300Z.NO/
1217 PM CDT MON MAY 26 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT VALLEY CITY
* UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.9 FEET WEDNESDAY EVENING.
$$
ILC013-083-271716-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-080601T1200Z/
/HARI2.1.ER.080526T1139Z.080528T1200Z.080531T1200Z.NO/
1217 PM CDT MON MAY 26 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT HARDIN
* UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 25.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 25.8 FEET WEDNESDAY MORNING.
* IMPACT...AT 26.0 FEET...THIS LEVEL IS EXPECTED TO BE MET OR
EXCEEDED ON AVERAGE ONCE EVERY 2 YEARS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/27 05/28 05/29 05/30 05/31
ILLINOIS RIVER
VALLEY CITY 11 11.1 11.1 11.7 11.9 11.9 11.7
HARDIN 25 25.1 25.3 25.8 25.8 25.5 25.0000
WGUS83 KLSX 270240
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT MON MAY 26 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
ILLINOIS RIVER AT VALLEY CITY AFFECTING PIKE AND SCOTT COUNTIES
ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
.THIS FLOOD WARNING IS A RESULT OF 1 TO 4 INCHES OF PRECIPITATION THE
PAST 48 HOURS WITH LOCALLY HIGHER AMOUNTS AND 0.5 TO 1 INCH/ES
FORECAST IN THE NEXT 24 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
CONTINUE TO MONITOR THIS SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-171-280240-
/O.EXT.KLSX.FL.W.0012.000000T0000Z-080601T0000Z/
/VALI2.2.ER.080206T0251Z.080223T1600Z.080531T0000Z.NO/
940 PM CDT MON MAY 26 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT VALLEY CITY
* UNTIL SATURDAY MORNING.
* AT 9 PM MONDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BETWEEN 11 AND 11.5 FEET
INTO FRIDAY BEFORE FALLING BELOW FLOOD STAGE FRIDAY EVENING.
$$
ILC013-083-280239-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-080529T0000Z/
/HARI2.1.ER.080526T1139Z.080527T1200Z.080528T0000Z.NO/
940 PM CDT MON MAY 26 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT HARDIN
* UNTIL WEDNESDAY MORNING.
* AT 9 PM MONDAY THE STAGE WAS 25.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 25.3 FEET TUESDAY
MORNING AND SHOULD FALL BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. LOWLAND FLOODING OF
UNPROTECTED AGRICULTURAL LAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/27 05/28 05/29 05/30 05/31
ILLINOIS RIVER
VALLEY CITY 11 11.1 11.3 11.3 11.2 11.1 10.8
HARDIN 25 25.2 25.3 24.7 24.1 23.7 23.4000
WGUS83 KLSX 271706
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 PM CDT TUE MAY 27 2008
...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER...
AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
AT VALLEY CITY AFFECTING PIKE AND SCOTT COUNTIES
.THIS FLOOD WARNING TAKES INTO CONSIDERATION THE HOLIDAY WEEKEND
EXCESSIVE RAINFALL AND 0.25 INCHES IN THE NEXT 24 HOURS.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-171-281706-
/O.CON.KLSX.FL.W.0012.000000T0000Z-080601T0000Z/
/VALI2.2.ER.080206T0251Z.080223T1600Z.080531T0000Z.NO/
1206 PM CDT TUE MAY 27 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT VALLEY CITY
* UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM TUESDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL HOLD CLOSE TO 11.0 FEET THROUGH
SATURDAY THEN BEGIN A SLOW FALL.
$$
ILC013-083-281705-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-080603T0600Z/
/HARI2.1.ER.080526T1139Z.080528T0000Z.080602T0600Z.NO/
1206 PM CDT TUE MAY 27 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT HARDIN
* UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM TUESDAY THE STAGE WAS 25.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 25.5 FEET THIS EVENING
AND FALL BELOW FLOOD STAGE EARLY MONDAY MORNING.
* IMPACT...AT 26.0 FEET...THIS LEVEL IS EXPECTED TO BE MET OR
EXCEEDED ON AVERAGE ONCE EVERY 2 YEARS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
ILLINOIS RIVER
VALLEY CITY 11 11.1 11.1 11.0 11.0 10.9 10.8
HARDIN 25 25.3 25.5 25.4 25.4 25.3 25.1000
WGUS83 KLSX 280236
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT TUE MAY 27 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL FROM THIS
WEEKEND...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC013-083-290235-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-080602T0600Z/
/HARI2.1.ER.080526T1139Z.080528T0000Z.080601T0600Z.NO/
935 PM CDT TUE MAY 27 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT HARDIN
* UNTIL SUNDAY.
* AT 9 PM TUESDAY THE STAGE WAS 25.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING AND SHOULD
FALL BELOW FLOOD STAGE SATURDAY NIGHT.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. LOWLAND FLOODING OF
UNPROTECTED AGRICULTURAL LAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
ILLINOIS RIVER
HARDIN 25 25.3 25.3 25.2 25.2 25.1 24.9000
WGUS83 KLSX 281655
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CDT WED MAY 28 2008
...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT HARDIN
AFFECTING CALHOUN AND JERSEY COUNTIES...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC013-083-291655-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-080529T1800Z/
/HARI2.1.ER.080526T1139Z.080528T0000Z.080528T1800Z.NO/
1155 AM CDT WED MAY 28 2008
THE FLOOD WARNING CONTINUES FOR
THE ILLINOIS RIVER AT HARDIN
* UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 25.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. LOWLAND FLOODING OF
UNPROTECTED AGRICULTURAL LAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/29 05/30 05/31 06/01 06/02
ILLINOIS RIVER
HARDIN 25 25.1 24.6 24.1 23.7 23.4 23.1000
WGUS83 KLSX 290205
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT WED MAY 28 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS...
ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES
.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC013-083-290235-
/O.CAN.KLSX.FL.W.0160.000000T0000Z-080529T1800Z/
/HARI2.1.ER.080526T1139Z.080528T0000Z.080528T1820Z.NO/
905 PM CDT WED MAY 28 2008
THE FLOOD WARNING IS CANCELLED FOR
THE ILLINOIS RIVER AT HARDIN.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 24.6 FEET.
* FELL BELOW FLOOD STAGE AT 1:20 PM WEDNESDAY.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 24.0 FEET BY FRIDAY
MORNING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. LOWLAND FLOODING OF
UNPROTECTED AGRICULTURAL LAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/29 05/30 05/31 06/01 06/02
ILLINOIS RIVER
HARDIN 25 24.6 24.5 24.0 23.6 23.3 23.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 11:56 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 11:56 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT SUN MAY 25 2008 .DISCUSSION... /435 AM CDT SUN MAY 25 2008/ ANOTHER DAY IN THE HOLIDAY WEEKEND AND YET ANOTHER CHALLENGING PCPN FORECAST. MODELS ALL TAKE THE HI AMPLITUDE H500 RIDGE THAT HAD DOMINATED THE CNTRL CONUS AND FLATTEN IT OVER THE COURSE OF THE NEXT 24-36HRS...BUT THIS IS MERELY TEMPORARY...AS THE RIDGE BEGINS TO RE-ASSERT ITSELF BY MID WEEK. AT THE SURFACE...HI PRES FADES TO THE E TODAY...AND WRMFNT PUSHES THRU...RESULTING IN THE RETURN OF S FLOW. THIS REMAINS IN FORCE THRU TONIGHT AND THE EARLY PART OF MONDAY UNTIL CDFNT APPROACHES FROM THE NW LATE MONDAY AFTERNOON IN THE NRN FA. THIS FRONT WILL THEN PROCEED TO SLOWLY PUSH THRU THE FA MONDAY NIGHT AND TUESDAY. I USE THE TERM FRONT LOOSELY IN THIS CASE AS EXPECTED MCS TO OUR NW AND N LATE TONIGHT WILL LIKELY DROP AN EFFECTIVE FRONTAL BOUNDARY FURTHER S AT A QUICKER RATE THAN MODELS ARE MOVING THE SYNOPTIC FRONT. BY MID WEEK...STRONG 1030MB HI PRES TAKES CONTROL FROM THE N WITH NELY SFC FLOW AND DRY AIR. RICH MOISTURE THRU THE COLUMN WILL PREVAIL AREAWIDE THRU EARLY TUESDAY...WITH PWATS AOA 1.5 OR AOA 200PCT OF NORMAL. PASSAGE OF CDFNT ON TUESDAY WILL FINALLY ALLOW MUCH DRIER AIR TO FILTER SWD. INSTABILITY THRU EARLY TUESDAY WILL ALSO NOT BE IN SHORT SUPPLY EITHER...WITH STEEP MID LEVEL LAPSE RATES...AND MLCAPE VALUES BETWEEN 1K AND 3K J/KG DEPENDING ON THE EXACT TIME PERIOD. THE KEY WILL BE PICKING OUT THE MAIN FORCING MECHANISMS FOR PCPN PROB FORECAST BUT GIVEN HI MOISTURE CONTENT...ANY ORGANIZED CONVECTION WILL WARRANT SOME MENTION OF HEAVY RAINFALL POTENTIAL DUE TO EXPECTED HI EFFICIENCY RAINFALL RATES. FOR TODAY...MAIN FORCING WILL COME ALOFT FROM H850 MOISTURE CONVERGENCE FROM LO LEVEL JET AND ALSO SOME WAA. THIS SHOULD ALLOW SCT SHRA/TSRA TO DEVELOP OVER MAINLY THE NRN FA THIS MORNING... WITH LESSER CHANCES IN CNTRL AND E CNTRL MO AND SWRN IL. ALMOST NON-EXISTANT CAP THIS AFTERNOON MAY ALLOW A FEW MORE CELLS TO DEVELOP WITH THE HEATING OF THE DAY...SO EXPANDED LOW CHANCE TO ALL AREAS. DECENTLY HI MLCAPE VALUES OF 2000 J/KG BUT NOT THE BEST ENVIRONMENT OTHERWISE...MAY LEAD TO MARGINALLY SVR STORMS SHOULD THEY FORM. WENT WITH A MOS BLEND ON TEMPS...AS SLY FLOW AND CLOUDS NOT CONDUCIVE TO FULL H850 MIXING...AND WHILE MUCH WARMER THAN YESTERDAY...SHOULD ONLY PEAK IN THE MID 80S MOST AREAS. MORE POTENT CONVECTION TAKES PLACE LATER TONIGHT WITH EXPECTED MCS OVER NWRN MO WHICH SHOULD TRACK EWD ACROSS NRN MO. EXPECT IT TO ARRIVE IN THE NRN FA LATE TONIGHT AND THEN PERSIST INTO MONDAY MORNING. GOOD FORCING THRU THE COLUMN...INCLUDING RIGHT ENTRANCE REGION UPPER LEVEL JET SUPPORT...AND VERY MOIST AMS WILL HELP INDUCE HI RAINFALL RATES. ALL OF THIS NOT EXPECTED TO ENTER THE NRN FA EN MASSE UNTIL 09Z/MON AT LEAST...IF NOT LATER. AS THE MCS TRAVERSES THRU THE NRN FA ON MONDAY MORNING...IT SHOULD DROP AN OUTFLOW SWD TOWARD THE I-70 CORRIDOR AND THIS IS EXPECTED TO AID IN MIDDAY/EARLY AFTN CONVECTIVE DEVELOPMENT THERE. MONDAY LOOKS LIKE IT HAS THE POTENTIAL TO BE RATHER WARM FOR AREAS FROM THE I-70 CORRIDOR S...WITH A TIGHT TEMP GRADIENT SOMEWHERE TO THE N DEPENDING ON EXACT MCS TRACK AND IMPACT...BUT HI BUST POTENTIAL HAS ME BACKING OFF SLIGHTLY FROM THE WARMER MOS OVER KCOU/KSTL AREAS AND GOING MID 80S WITH UPR 80S IN STL CITY. EVERYTHING IS EXPECTED TO RESET AGAIN MONDAY NIGHT AS ANOTHER MCS DEVELOPS TO OUR W AND TRACKS EWD...BUT WITH A BIT MORE SLY TRACK THAN THE MCS FROM THE PREVIOUS DAY. NEEDLESS TO SAY...MUCH OF THIS IS TENTATIVE DEPENDING ON THE EXACT IMPACT OF THE MCS TONIGHT AND WHERE BOUNDARIES GET LAID OUT ETC. SYNOPTIC FRONT FINALLY PUSHES THRU THE SRN FA ON TUESDAY GIVING OUR AREA A REPRIEVE IN THE RAIN CHANCES. HI PRES BUILDING BEHIND IT LOOKS RATHER POTENT...1030MB STRENGTH...AND SHOULD SEE MILD TEMPS WITH LOW HUMIDITY OVER MOST OF THE FA. TES && .AVIATION... /1131 AM CDT SUN MAY 25 2008/ FOR THE 18Z TAFS...ALTHOUGH MOST OF THE CONVECTION HAS PUSHED E OF THE TAF SITES ATTM EXPECTING AT LEAST ISOLD TO WDLY SCT CONVECTION TO DVLP THIS AFTN NR OUTFLOW BNDRYS FM PREVIOUS CONVECTION AND AS A WRMFNT MOVES NEWD THRU THE CWA. LATEST RADAR IMAGES DEPICT AN ISOLD TSRA OVER THE WRN PTN OF THE STL METRO AREA WHICH MAY IMPACT STL/SUS ARND 18Z. LOW LVL STRATUS CLOUD CEILING IN COU SHOULD RISE INTO THE VFR CATAGORY EARLY THIS AFTN. S-SELY SFC WNDS SHOULD VEER ARND TO A MORE S-SWLY DIRECTION TGT AND MON MRNG AFTER THE PASSAGE OF THE WRMFNT. SHOULD BE MAINLY MID-HI LVL CLOUDINESS TGT. AN MCS IS EXPECTED TO MOVE THRU NRN MO LT TGT INTO MON MRNG. WILL INCLUDE A PROB30 GRP OF TSRA IN UIN DURING THE EARLY MRNG HRS. MAY ALSO INCLUDE A PROB30 GRP OF TSRA FOR THE REST OF THE TAF SITES BY LT MRNG ON MON ALONG WITH A LOW LVL CLOUD CEILING ARND 3000 FT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 25, 5:33 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 533 AM CDT SUN MAY 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 533 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY FOR AREAS NORTH AND WEST OF ST. LOUIS...OR INCLUDING PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND GUSTY WINDS IN THE STRONGER STORMS...BUT MORE ORGANIZED CONVECTION WITH THE GREATER SEVERE THREAT IS EXPECTED TO IMPACT THIS AREA LATE TONIGHT. ELSEWHERE...THERE IS A CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY...MAINLY FOR AREAS SOUTH OF INTERSTATE 70. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER THE SLIGHT RISK FOR SEVERE AREA...ESPECIALLY LATER TONIGHT WITH THE MORE ORGANIZED CONVECTION. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, May 25, 12:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL ELLISVILLE 38.59N 90.59W
05/25/2008 E0.50 INCH ST. LOUIS MO LAW ENFORCEMENT
&&
EVENT NUMBER 00098
BRITTLocal storm report, May 25, 1:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2008 M0.88 INCH ST. LOUIS CITY MO LAW ENFORCEMENT
&&
EVENT NUMBER 00099
BRITTLocal storm report, May 25, 1:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
129 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 M1.00 INCH MADISON IL TRAINED SPOTTER
ON COLLINSVILLE STREET IN GLEN CARBON.
&&
EVENT NUMBER 00100
BRITTLocal storm report, May 25, 1:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL EDWARDSVILLE 38.80N 89.97W
05/25/2008 M0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00101
BRITTLocal storm report, May 25, 1:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL HIGHLAND 38.74N 89.68W
05/25/2008 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00102
FGLASSLocal storm report, May 25, 1:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00103
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:58 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 47 min |
| May 25, 8:45 AM CDT | Areal Flood Advisory | LSX | Adams, Pike | 6 hr |
| May 25, 9:48 AM CDT | Flash Flood Warning | LSX | Pike | 3 hr |
| May 25, 10:02 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 43 min |
| May 25, 10:25 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 51 min |
| May 25, 11:21 AM CDT | Severe Thunderstorm Warning | LSX | Bond | 39 min |
| May 25, 11:31 AM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Jersey | 4 hr |
| May 25, 12:54 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 66 min |
| May 25, 1:37 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 38 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 62 min |
| May 25, 2:15 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 60 min |
| May 25, 3:18 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| May 25, 3:54 PM CDT | Flash Flood Warning | LSX | Monroe | 3 hr |
| May 25, 3:57 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 71 hr |
| May 25, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 60 min |
| May 25, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 78 min |
| May 25, 5:27 PM CDT | Tornado Warning | LSX | Randolph | 33 min |
| May 25, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 64 min |
| May 25, 6:32 PM CDT | Flash Flood Warning | LSX | Randolph | 118 min |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.